MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 11/13 28MM +6; S-ROM FEMORAL HEADS (11/13) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 11/13 28MM +6; S-ROM FEMORAL HEADS (11/13) : HIP CERAMIC FEMORAL HEADS
Model Number 1365-28-230
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374)
Date of Event 12/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Post-op ceramic head breakage.It was reported the patient was given the operation of replacement of total hip on (b)(6) 2017.The cup and pe liner are zimmer biomet's, the head and stem are jnj's.After about 3 years, when on a toilet, the patient felt painful, suspect the implants dislocation, could not stand.The patient was given revision operation on (b)(6) 2020, removed the broken head, changed the new zimmer biomet's cup&liner and jnj¿s head, did not change stem.The patient is stable and discharged from hospital.The surgeon suspect maybe before implant the head were cracking.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A.Was there surgical delay during revision? if yes, please indicate the duration.Answer: no.B.Was the dislocation confirmed? answer: yes.C.Can you please confirm what you meant by "the surgeon suspect maybe before implant the head were cracking." was the head already cracked before it was implanted? answer: yes, but maybe little cracking would not be observed by naked eye.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: examination of the provided device photographs and x-ray images confirmed the reported material fracture and dislocation.A review of the device manufacturing records finds no deviations or anomalies.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the quality documents show that the data obtained on the insert conformed to the specification valid at the time of production.

Brand Name
DELTA CER HEAD 11/13 28MM +6
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11140086
Report Number1818910-2021-00681
Device Sequence Number14440603
Product Code LZO
UDI-Device Identifier10603295033264
UDI-Public10603295033264
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1365-28-230
Device Catalogue Number136528230
Device Lot Number7908762
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/25/2020
Supplement Date Received by Manufacturer01/18/2021
04/26/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date01/29/2021
04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(ZIMMER BIOMET'S).; (ZIMMER BIOMET'S).; UNKNOWN HIP FEMORAL STEM.; (ZIMMER BIOMET'S); (ZIMMER BIOMET'S); UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR